REVERSIBLE MITRAL AND AORTIC REGURGITATION DUE TO PIOGLITAZONE

    loading  Checking for direct PDF access through Ovid

Abstract

Objective:

To report the occurrence of pioglitazone-induced reversible valvular regurgitant lesions.

Methods:

Clinical, laboratory, and imaging data are reported on a patient with known type 2 diabetes mellitus, who was prescribed pioglitazone to achieve better glycemic control.

Results:

We present a case report of a 50-year-old woman, in whom diabetes had been diagnosed 5 years previously, who developed severe mitral and aortic regurgitation during 5 months of treatment with pioglitazone along with clinical and laboratory indications of fluid retention. Echocardiography 5 months after discontinued use of pioglitazone showed regression of regurgitant lesions and normalization of pertinent laboratory variables.

Conclusion:

Five months of treatment with pioglitazone could potentially induce major cardiac valvular dysfunction, which was reversible in our patient. This report emphasizes the importance of carefully monitoring patients during treatment with thiazolidinediones. (Endocr Pract. 2012;18:e32-e36)

Related Topics

    loading  Loading Related Articles